eye-3-yellow-3d-2-new-logo philly_kyw_new philly_94wip_new 35h_cbssportsrad_philly philly_wpht_new

Medicine May Cause Headaches

(credit:  Jack Guez/Getty Images)

(credit: Jack Guez/Getty Images)

(Dr. Brian McDonough) Dr. Brian McDonough
Dr. Brian McDonough has been medical editor at KYW Newsradio for more...
Read More

PHILADELPHIA (CBS) - There are many causes of headaches. Poor vision leading to eyestrain is a common cause. Stress, allergies certain foods, caffeine and dry eyes can all lead to headache. But one of the most common causes is something that we normally use to prevent headaches.

Analgesic medications — products like ibuprofen and acetaminophen and all sorts of narcotic medications — can lead to rebound headaches. In fact there are some people out there who suffer from chronic headaches because of the treatment.

Over time our bodies can get used to these analgesic medications and actually have them rendered ineffective. Very few people think of this as a cause of having chronic headaches but if you think you’re in that category give it a try and cut back on those pills.

The other important point is that if you are suffering from repeated headaches don’t just live with the pain, get help from your doctor.

Reported By Dr. Brian McDonough, KYW Newsradio Medical Editor